Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 66, NWS Shreveport, LA

December 26, 2015Wood County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 26, 2015, 4:16 PM CST for Wood County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 4:16 PM CST (22:16 UTC)
Expired
Dec 26, 2015, 4:41 PM CST
In force
25 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Wood County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 165 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 26, 12:35 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
703 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
1.1
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

967 
WFUS54 KSHV 262216
TORSHV
TXC499-262300-
/O.NEW.KSHV.TO.W.0066.151226T2216Z-151226T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CST SAT DEC 26 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WOOD COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 500 PM CST
    
* AT 414 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
  WAS LOCATED NEAR GRAND SALINE...OR 14 MILES NORTHWEST OF MINEOLA...
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
  ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE DAMAGE IS
  LIKELY. 

* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHWESTERN WOOD COUNTY...INCLUDING THE FOLLOWING LOCATIONS: FOREST
  HILL...ALBA AND YANTIS AND THE LAKE FORK RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR LAKE FORK...GET AWAY FROM THE WATER AND MOVE TO SAFE
SHELTER IMMEDIATELY. 

&&

LAT...LON 3296 9566 3296 9529 3270 9560 3272 9564
TIME...MOT...LOC 2214Z 212DEG 31KT 3278 9571 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
13
2 follow-up statements
590 
WWUS54 KSHV 262233
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CST SAT DEC 26 2015

TXC499-262300-
/O.CON.KSHV.TO.W.0066.000000T0000Z-151226T2300Z/
WOOD TX-
433 PM CST SAT DEC 26 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR
NORTHWESTERN WOOD COUNTY...
    
AT 431 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 8 MILES EAST OF EMORY...OR NEAR LAKE FORK...MOVING 
NORTHEAST NEAR 30 MPH. 

HAZARD...TORNADO AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
IF YOU LIVE NEAR LAKE FORK OR IN THE YANTIS COMMUNITY...TAKE COVER
IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS OR IN
A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3296 9566 3296 9544 3285 9557 3284 9565
TIME...MOT...LOC 2231Z 217DEG 24KT 3291 9563 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

13
204 
WWUS54 KSHV 262241
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
441 PM CST SAT DEC 26 2015

TXC499-262250-
/O.CAN.KSHV.TO.W.0066.000000T0000Z-151226T2300Z/
WOOD TX-
441 PM CST SAT DEC 26 2015

...THE TORNADO WARNING FOR NORTHWESTERN WOOD COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR NORTHEASTERN
TEXAS.

LAT...LON 3296 9566 3296 9544 3285 9557 3284 9565
TIME...MOT...LOC 2240Z 212DEG 31KT 3298 9558 

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 26, 11:46 AM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Dec 26, 11:46 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CST SAT DEC 26 2015

.AVIATION...
DIFFICULT TERMINAL FORECAST THROUGH THE NEXT 24 HOURS AND BEYOND
AS THE AREA AWAITS A VERY VIGOROUS UPPER LEVEL STORM SYSTEM TO
APPROACH FROM THE WEST. CURRENTLY...DEALING WITH A VERY STRONG
SURFACE PRESSURE GRADIENT IN PLACE WITH SUSTAINED WINDS NEAR 15KTS
WITH GUSTS AS HIGH AS 30KTS IN A FEW LOCATIONS. CONCERNING
CEILINGS...CURRENTLY SEEING VFR CEILINGS NEAR 4KFT OR SO AT THE
MLU/ELD/SHV TERMINALS WITH MVFR CONDITIONS ELSEWHERE. CONVECTION
FOR THE MOST PART THIS MORNING HAS BEEN CONFINED TO AREAS NORTH
AND WEST OF OUR TERMINAL LOCATIONS THIS MORNING. WHILE WE CANNOT
RULE OUT THE DEVELOPMENT OF SCATTERED SHOWERS OR ISOLATED
THUNDERSTORMS ACROSS OUR NE TX AND SW AR TERMINALS THROUGH THE
DAY...THIS WILL BE HANDLED WITH AMENDMENTS IF NECESSARY AS THE
REAL SHOW WILL GET GOING LATE TONIGHT.

LINE OF STORMS SHOULD BEGIN APPROACHING THE TXK/TYR/GGG TERMINALS
IN THE 09/12Z TIMEFRAME WITH THE LFK/SHV TERMINALS BECOMING
AFFECTED BEYOND 12Z...CLOSER TO THE 15Z-18Z TIMEFRAME. UNTIL THAT
TIME...EXPECT A RETURN TO MVFR/IFR CEILINGS AREAWIDE OVERNIGHT
BUT WITH THE WIND STAYING UP...SHOULD NOT HAVE TOO MUCH OF A FOG
CONCERN.

13

&&

.PREV DISCUSSION... /ISSUED 1101 AM CST SAT DEC 26 2015/

UPDATE...
MADE A FEW CHANGES TO FORECAST PACKAGE. THIS MORNING OBS HAVE
COME IN WITH HIGHER TEMPS AND GUSTY WINDS ACROSS THE REGION.
DECIDED TO BUMP UP HIGH TEMPS A COUPLE DEGREES ACROSS NORTHERN
LOUISIANA DUE TO BREAKS IN CLOUD COVER. CURRENT THINKING IS THAT
CLOUDS WILL LIMIT THE REST OF THE TEMPS FOR GOING MUCH ABOVE
PREVIOUS FORECAST. ALSO...WITH WINDS COMING IN HIGHER ACROSS THE
REGION...DECIDED TO ISSUE A LAKE WIND ADVISORY FOR ENTIRE CWA
UNTIL 6 PM TODAY. WIND GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED.
OTHER THAN THAT...THE REST OF THE PREVIOUS FORECAST LOOKS ON
TRACK. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  68  76  46 /  40  50 100  90
MLU  82  69  79  51 /  20  40  90  90
DEQ  75  63  69  45 /  80  90 100  90
TXK  77  68  73  46 /  60  50 100  90
ELD  77  68  75  47 /  40  50 100  90
TYR  79  67  70  39 /  60  80 100  90
GGG  80  67  73  40 /  60  50 100  90
LFK  80  71  73  41 /  40  50  90  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ050-051-
     059>061-070>073.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ARZ050-051-
     059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ001>006-
     010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR OKZ077.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR TXZ096-097-
     108>112-124>126-136>138-149-150.

&&

20/13
Hazardous weather outlook, Dec 26, 1:12 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 PM CST SAT DEC 26 2015

ARZ050-051-059>061-070>073-TXZ097-109>112-124>126-136>138-149-150-
271200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-BOWIE-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
112 PM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT
NORTHWARD AS A WARM FRONT MOVES OVER THE AREA. OVERNIGHT...A
STRONG COLD FRONT WILL EDGE THIS WAY...DEVELOPING AND PUSHING
NUMEROUS THUNDERSTORMS INTO THE FOUR STATE AREA. THESE TRAINING
THUNDERSTORMS WILL BRING HEAVY DOWN POURS INTO PLAY FOR REPEATED
LOCALES WITH FLASH FLOODING THE GREATEST CONCERN. IN
ADDITION...ANY CLUSTERS OF THUNDERSTORMS WORKING TOGETHER MAY
BRING DAMAGING WINDS AND ISOLATED TORNADOES. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A FLASH FLOOD WATCH CONTINUES INTO EARLY MONDAY. SCATTERED TO
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE AHEAD
OF A STRONG COLD FRONT AND A DEEP UPPER LOW. THIS WILL CONTINUE TO
BRING PERIODS OF HEAVY RAINFALL UNTIL THE COLD FRONT MOVES BY
EARLY ON MONDAY. SOME OF THESE STORMS MAY BE SEVERE WITH HAIL AND
STRONG TO DAMAGING WIND GUSTS...ALONG WITH HEAVY RAINFALL AT
TIMES. FLASH FLOODING IS POSSIBLE...ALONG WITH A RENEWED THREAT
FOR FLOODING ALONG OUR AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS COULD BE NEEDED LATER TODAY.

LAZ001>006-010>014-017>022-TXZ151>153-165>167-271200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-
CALDWELL-LA SALLE-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
112 PM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED...TO SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THIS
TODAY AND TONIGHT. ASIDE FROM ISOLATED LIGHTNING...NO OTHER
HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A STRONG COLD FRONT WILL BE ON APPROACH DURING SUNDAY ALONG WITH
A DEEP UPPER LOW...WHICH WILL BRING BACK NUMEROUS THUNDERSTORMS TO
THE AREA ON SUNDAY INTO EARLY MONDAY. SOME OF THESE STORMS MAY BE
SEVERE WITH HAIL AND STRONG TO DAMAGING WIND GUSTS...ALONG WITH
SOME HEAVY RAINFALL AT TIMES. HEAVY RAINFALL UPSTREAM WILL BRING
A RENEWED THREAT FOR FLOODING ALONG OUR AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED UNTIL SUNDAY.

OKZ077-TXZ096-108-271200-
MCCURTAIN-RED RIVER-FRANKLIN-
112 PM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 8 PM...
...FLASH FLOOD WATCH IN EFFECT THROUGH TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO LIFT
NORTHWARD AS A WARM FRONT MOVES OVER THE AREA. OVERNIGHT...A
STRONG COLD FRONT WILL EDGE THIS WAY...DEVELOPING AND PUSHING
NUMEROUS THUNDERSTORMS INTO THE FOUR STATE AREA. THESE TRAINING
THUNDERSTORMS WILL BRING HEAVY DOWN POURS INTO PLAY FOR REPEATED
LOCALES WITH FLASH FLOODING THE GREATEST CONCERN. IN
ADDITION...ANY CLUSTERS OF THUNDERSTORMS WORKING TOGETHER MAY
BRING DAMAGING WINDS AND ISOLATED TORNADOES. NO OTHER HAZARDOUS
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A FLASH FLOOD WATCH CONTINUES INTO EARLY MONDAY. SCATTERED TO
NUMEROUS SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE AHEAD
OF A STRONG COLD FRONT AND A DEEP UPPER LOW. THIS WILL CONTINUE TO
BRING PERIODS OF HEAVY RAINFALL UNTIL THE COLD FRONT MOVES BY
EARLY ON MONDAY. SOME OF THESE STORMS MAY BE SEVERE WITH HAIL AND
STRONG TO DAMAGING WIND GUSTS...ALONG WITH HEAVY RAINFALL AT
TIMES. FLASH FLOODING IS POSSIBLE...ALONG WITH A RENEWED THREAT
FOR FLOODING ALONG OUR AREA RIVERS AND LAKES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS COULD BE NEEDED LATER TODAY.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 9:36 PM CSTRiver Flood WarningSHVBowie, Red River9 days
Dec 25, 9:36 PM CSTRiver Flood WarningSHVBowie41 hr
Dec 26, 10:43 AM CSTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more7 hr
Dec 26, 3:31 PM CSTTornado WarningSHVWood29 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.